Facebook Pixel
EmpowHER Guest

Vulvodynia, candida, menopause and breast cancer

By Anonymous December 30, 2009 - 7:41pm
Rate This

I was diagnosed a breast cancer 4 years ago when I was 44 years old. I underwent quimio and radio therapy for long months.
I became a menopausal women and started since August 2006 to take Tamoxifeno - 1 pill every day - during 5 years (I still have one year and half to go).
One year after taking tamoxifeno for the first time I had a terrible vaginal infection due to candida. I took too many anti fungal pills (itraconazol and fluconazol) for many months and the vaginal infection didn't got any better and I began with extreme vulvar and vaginal pain. I still have candida (I've been having it for the last two years and half every day, without exception) and now vulvodynia. I'm not able to have sex, I can´t sleep right at night, my life is a complete mess and I really don´t know what to do.

It can be an hormonal imbalance but I still have to take the tamoxifeno. I already did the anti candida diet but lost much weight and would much like to know if it isn't adequate to treat the candida problem first, but how?
Thank you so much for reading my comment and hope you answer me back.
Best regards.

Add a Comment2 Comments

EmpowHER Guest

Dear Alison,

Thank you so much for your quick answer, I was delighted.
I had a second breast surgery last 21th December and I'm waiting for the results, but I hope I'll be lucky and don´t have to do the treatments again.
I'll do some research as you advised me and then I'll give you notice.
Very grateful for your help,

Mafalda (from Portugal)

January 2, 2010 - 5:14am


Is your breast cancer in remission? What is the prognosis of your breast cancer, and are you still being treated for this? Many of the treatments for cancer can lead to other infections, including candida.

- Have you seen a Gynecologist regarding your Vulvodynia?
- I am concerned why your candida has not been resolved with medication, and am wondering if it has progressed into something else more chronic (have you been medically evaluated for candida recently)?

I believe this post, written by an EmpowHER Medical Expert Dr. Marjorie Crandall: Yeast Infections, Candida Allergy and Vulvodynia, will be extremely useful for you, as she states, "The following treatments for vulvodynia are recommended in my Candida Information Packet (http://www.yeastconsulting.com/packet.html):
• long term, daily treatment with a systemic antifungal
• hydrocortisone cream for vulvar burning
• testing and treatment for Candida allergy
• avoiding all risk factors for yeast infections such as antibiotics, estrogen, etc.
• lifestyle changes to avoid contact dermatitis caused by spermicides, deodorants, etc."

There is also some helpful information at EmpowHER's Medical Encyclopedia on Candida/Yeast Hypersensitivity Syndrome, that includes some possible natural remedies (these supplements should be pre-approved by your doctor beforehand).

Does this information help?

December 31, 2009 - 2:32pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Yeast Infection

Get Email Updates

Yeast Infection Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!